News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Irregular bleeding, and bleeding during/after sex??


 aj112 - Wed May 06, 2009 12:10 pm

I'm sixteen, i have been having sex since about November 08. It was my first time, and my boyfriends first time. I am on Cerazette and was told it is the strongest pill, so stops periods, and very very unlikely to get pregnant. We have never used condoms, because we knew that neither of us would have any sti's or anything because it was our first time, and because it stops like everything. I have always had very very heavy periods, and that is why i am on the pill. If i do not go on the pill, then i literally cannot come off the toilet it is that bad and so the doctors said to go on cerazette beacuse i would get little to no bleeding. Since i have been having sex, i am getting irregular bleeding, and can get up to 4 periods a month. I also bleed sometimes after sex, as in, we start having sex and then we stop and i notice i have bled. I am really scared, havent told my mum im not a virgin and i don't know what is wrong with me. Please can you tell m e what is wrong its getting me so down, i am so scared that something is really wrong.

The bleeding usually only lasts for that day, and i have to use tampons to control the bleeding, sometimes i put one in and the blood just goes straight through, its horrible.

Is there anything i can do to make it go away without having to see a doctor? Or is it something serious? I'm really worried that it is because i looked it up on the internet and it's all really bad stuff.
 Debbie Miller, RN - Tue May 12, 2009 6:15 pm

User avatar Hello,
I really don't think this is anything serious but is probably caused by the pill. Breakthrough bleeding is a very common side effect and you should talk to the prescribing physician about this. You may need to change to a different prescription.

I assume your mum is aware you are on the pill so discussing the side effects should not be a problem. However, you should be able to schedule a confidential appointment with your doctor so you could discuss your concerns in detail away from her view and earshot. If you are sure she will want to accompany you, it would be wise to call ahead, let the office staff know you need time with the doctor alone and they can arrange to ask for this, suggesting your mother wait in the waiting room. This is good practice for any adolescent seeing the doctor in order for the doctor to get a good history of sexual activity and concerns with the same level of confidentiality that would be afforded an adult.

Don't be alarmed. Something like this is rarely anything to worry about, even though it is a big nuisance for you.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here